Abatacept and migraines/increased heart rate - NRAS

NRAS

29,970 members35,830 posts

Abatacept and migraines/increased heart rate

Mistydawn
Mistydawn

Hi All

Sorry not been on here for a while. As you may remember, I started on Abatacept mid January 2017 and it was a wonder drug in terms of my RD. I was back to being the me prior to RD. Sadly, after the 14th subcut injection I started having side effects - migraines, dull aches on either side of my heart and intermittent pain in my right leg and arm. On the advice of my Rheumy nurse I stopped injecting (the last injection was at the end of April 2017). I have continued to get weekly migraines since stopping, some mild, some very severe. I also noticed my heart rate had jumped to 96 beats/minute! No one (medics) seems to have picked up on this! I keep getting told 'up to 100 is a normal resting heart rate!

My RD is in remission but my consultant wants me to restart Abatacept once a fortnight. I just wondered if anyone else had experienced these side effects and what they have done about it or any advice they have been given.

Thank you.

Hope you are all keeping well. Big hugs x

9 Replies
oldestnewest

I have had the same problems with orencia. My rheumy switched me to monthly infusions. I still have the headaches and other symptoms, but better once per month than weekly. Unfortunately, I am not in remission, but RA symptoms are improved.

I'm having visual migraines which are much more frequent since having started Humira. I'm experimenting with doing the injections much less frequently than usual ie 6-12 weeks apart....my consultant somewhat uneasy but agrees it's a better option than stopping altogether.

Hi

After being on benapali for about a month I started to have visual aura migraines a day or two following the injection .

The consultant advised to stop it for a few weeks . The migraines stopped but when I started it again the day after my second injection I had another one .

When I reported the side effects the first time I was told by the company delivering the medication that they would report the issue and somebody may contact me from the drug company but so far this hasn't happened. I'm due to see the nurse next week to discuss what next .

Interesting to hear of other people with the same problem .

Best wishes and good luck with your future treatments

I've been on Orencia infusions for almost a year and have no issues whatsoever.

I'm not sure if monthly infusions would be better for you but perhaps it's worth a try? Otherwise a switch in Biologics?

My resting heart rate is much lower but what matters is what's normal for you. You can send an email to Orencia directly and ask them if your symptoms have been reported by others and follow up with your GP.

Thank you Lucy11. Am seeing my GP on Monday. I wrote to Bristo Myers before starting on Orencia and they wouldn't talk to me as a patient sadly

Lucy11
Lucy11 in reply to Mistydawn

Hey there,

Here's a link for patient support. It's in the States but I'm sure you can access it no matter where you live.

You may not want to pay for a call but there is also a way to set up to have a Care Counselor via phone or Internet. 24/7. I've never used it but perhaps it's worth a try?

orencia.bmscustomerconnect....

Thank you Lucy11. Sadly the Card Counsellors are only there to help with self injecting or helping with funding for Orencia in the States. The site states for medical queries, we need to contact our Doctors.

I am seeing my GP on Monday and have sent my RD consultant an email. I will also carry out more research into Bristol Myers, the manufacturers when I am feeling a bit stronger (I managed to do my back in this morning so currently in pain with that).

Really appreciate you looking into this for me. Take care x

Lucy11
Lucy11 in reply to Mistydawn

I hope you're feeling better soon ♥️

Thank you Lucy11 xx

You may also like...